Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 18, 2000, 9:07 PM EDT for Lancaster County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2000, 9:07 PM EDT (01:07 UTC)
- Expired
- Jun 18, 2000, 10:00 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 190109 SVRCTP PAC071-190200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 907 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY. * UNTIL 1000 PM EDT. * AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ACROSS CENTRAL LANCASTER COUNTY ALONG A LINE FROM COLUMBIA TO LANCASTER TO NEW HOLLAND...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... STRASBURG AT 920 PM. GAP AT 925 PM. QUARRYVILLE AT 930 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ JUNG LAT...LON 4016 7595 4002 7652 3973 7619 3988 7603
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:00 PM EDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM EDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT SUN JUN 18 2000 ...SHORT TERM THUNDERSTORMS THIS AFTERNOON DOMINATE FORECAST PROBLEM... ETA MODELS HAVE NOT DONE WELL WITH THIS SYSTEM OVER PA TODAY. THE AVN AND MM5 SEEMED TO HAVE A BETTER HANDLE ON THE SYSTEM THEN DID THE ETA. THEREFORE...FORECAST FOR NEXT 24-HOURS IS AVN BIASED. LINEAR EXTRAPOLATION SUGGESTS WESTERN TWO THIRDS OF CWA SHOULD BE OUT OF WOODS FOR SHOWERS/THUNDERSTORMS BY EARLY EVENING. WILL KEEP CHANCE OF LINGERING SHOWER IN EASTERNMOST COUNTIES. BUT THIS TOO MAY PROVE TOO SLOW TO GET RID OF THE RAINFALL. COOLER DRIER AIR ALREADY IN NORTHWESTERN ZONES...TEMPS WILL FALL INTO 40S OVERNIGHT. MOST AREAS WILL SEE RAPID CLEARING WEST TO EAST WITHIN A FEW HOURS OF MIDNIGHT. AVN RH FIELDS SUPPORT THIS SCENARIO. MOST LOCATIONS SHOULD BE CLEAR BY SUNRISE WITH SOME AREAS OF PATCHY FOG...MAINLY IN LOW-LYING VALLEYS AND NEAR STREAMS AND RIVERS. MOSTLY SUNNY WEATHER NEAR NORMALS MONDAY THROUGH TUESDAY. STAYED CLOSE TO GUIDANCE. EXTEND... ENSEMBLES SHOW NO BIG DEPARTURES FROM NORMALS. TEMPERATURES SUPPORT HIGHS MAINLY IN THE 80S ACROSS PA. ENSEMBLE PRECIPITATION PROBABILITIES SUGGEST CHANCE SHOWERS INCREASING DURING DAY WED IN WESTERN PA AND ALL OF PA THURSDAY...DECREASING ON FRIDAY. THIS IS BASED ON A FRONTAL SURGE AS A TRIGGER IN THE ENSEMBLE MEAN 850 TEMPS AND HEIGHT FIELDS. EASTERN PA COULD BE RAIN FREE WED BUT COULD SEE RAIN PROBABILITY INCREASES OVERNIGHT INTO THURSDAY. ABOUT 90 PERCENT OF MEMBERS SHOW RAIN SHOWERS BY THURSDAY. THE PROBABILITIES DECREASE SLOWLY ON FRIDAY WEST TO EAST...BUT WILL NOT SPLIT HAIRS ON THIS ISSUE. ...ADMCTP WORK ZONES TO FOLLOW... .CTP...NONE SEVERE THUNDERSTORM WATCH THIS AFTERNOON AND EARLY EVENING SOUTHEASTERN SECTIONS. GRUMM
In the hours before
Special weather statement, Jun 18, 7:00 PM EDT, 2 hours 7 minutes before
PAZ036-056-057-059-063>066-192330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 PM EDT SUN JUN 18 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE LOWER SUSQUEHANNA VALLEY AT 700 PM... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH AS OF 700 PM FOR THE FOLLOWING COUNTIES IN PENNSYLVANIA... FRANKLIN...ADAMS...CUMBERLAND...PERRY...DAUPHIN...LEBANON...YORK AND LANCASTER. A COLD FRONT WILL CROSS THE REGION THIS EVENING. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH 9 PM...SEVERE WEATHER IS NO LONGER ANTICIPATED.
Local storm report, Jun 18, 8:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
849 PM EDT SUN JUN 18 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM GAP PA POSSIBLE TORNADO
06/18/00 LANCASTER POSSIBLE TORNADO REPORTED
BY PUBLIC. SEVERAL
SIGHTINGS OF FUNNEL.
APPARENT BRIEF
TOUCHDOWN IN A FIELD NEAR
THE TOWN OF GAP.
LIFESPAN 1 TO 2 MINUTES.
NO DAMAGE TO TREES OR
PAJNearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.